MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OVERSTITCH 2-0 POLYPROPYLENE SUTURE; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

BOSTON SCIENTIFIC CORPORATION OVERSTITCH 2-0 POLYPROPYLENE SUTURE; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 2578-15
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 device code a0401 is being used to capture the reportable event of suture break.Device evaluation block h11 the overstitch was not returned, and no media was available for analysis.The reported event of suture break could not be confirmed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on all gathered information, the probable cause selected is cause not established, because there is not enough evidence to determine whether the suture break was due to the physician's technique during the procedure or was related to a device malfunction.For the event additional device required, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, will be classified as cause not established.Without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch 2-0 polypropylene suture was used during an esophagogastroduodenoscopy (egd) procedure on (b)(6) 2026.During the procedure, the suture broke.The physician attempted to use three additional sutures, which also broke.The procedure was completed with clips.There was no patient complications reported as a result of this event.Note: this is the fourth of four overstitch sutures used in the same procedure.
 
Additional Manufacturer Narrative
Block h6.Device code a0401 is being used to capture the reportable event of suture break.Device evaluation.Block h11.The overstitch was not returned, and no media was available for analysis.The reported event of suture break could not be confirmed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on all gathered information, the probable cause selected is cause not established, because there is not enough evidence to determine whether the suture break was due to the physician's technique during the procedure or was related to a device malfunction.For the event additional device required, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, will be classified as cause not established.Without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.
 
Event or Problem Description

Brand Name
OVERSTITCH 2-0 POLYPROPYLENE SUTURE
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24793879
Report Number3005099803-2026-01234
Device Sequence Number10012069
Product Code OCW
UDI-Device Identifier00191506060138
UDI-Public(01)00191506060138(17)301022(10)37779062
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2578-15
Device Catalogue Number2578-15
Device Lot Number0037779062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/05/2026
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown